Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 18, NWS Amarillo, TX

March 22, 2007Donley County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Mar 22, 2007, 6:28 PM CDT for Donley County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2007, 6:28 PM CDT (23:28 UTC)
Expired
Mar 22, 2007, 7:02 PM CDT
In force
34 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Donley County, TX

The radar

The Amarillo radar (KAMA), 87 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 789 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
789 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 4:26 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Mar 22, 4:26 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
426 PM CDT THU MAR 22 2007

.DISCUSSION...
ONGOING CONVECTION IN THE SOUTHWESTERN PANHANDLES WILL CONTINUE TO
MOVE NORTHEAST THIS EVENING. WHILE COVERAGE HAS INCREASED THE PAST
FEW HOURS...INTENSITIES IN GENERAL DO NOT SUPPORT A FLASH FLOOD WATCH
FOR TONIGHT. HOWEVER THE RAIN WILL LAY THE GROUNDWORK FOR FAVORABLE
FLASH FLOOD CONDITIONS TOMORROW. WILL HOLD OFF ISSUING A FFW FOR
TOMORROW NIGHT BUT WILL INSTEAD KEEP A CLOSE EYE FOR ANY POSSIBLE
CHANGES AND MAY NEED TO ISSUE TONIGHT OR TOMORROW FOR FRI NIGHT.

GFS/EC/UKMET ALL SHOW LOW PULLING NORTH OF THE CWA BY SAT AFTERNOON
BUT REALLY FEEL THIS IS TOO FAST. SPLIT THE TIMING OF THE GFS AND NAM
KEEPING DECENT POPS IN THE FORECAST THROUGH SATURDAY NIGHT AND MAY
EVEN NEED TO UP THEM ON SUNDAY AS WELL. THE REMAINDER OF THE FORECAST
JUST WENT WITH THE OPER GFS AS IT AGREED WITH THE ENS MEMBERS WITH
ZONAL FLOW EARLY NEXT WEEK...THEN AN UPPER TROUGH PASSING NORTH OF
THE AREA LATE NEXT WEEK. FORECAST MOVEMENT OF THE UPPER TROUGH NEXT
WEEK HAS IT TOO FAR NORTH TO PROVIDE MUCH WX HERE IN OUR CWA WITH
PERHAPS THE EXCEPTION OF THE EASTERN PANHANDLES WHERE A DRYLINE MAY
BE SITUATED. A MORE SOUTHERLY TRACK COULD MAKE IT MORE INTERESTING
BY HOLDING THE DRYLINE FURTHER WEST.

THANKS LUB FOR THE COORDINATION.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                55  72  51  69  48 /  60  50  80  60  50
BEAVER OK                  56  79  54  71  47 /  50  40  70  60  50
BOISE CITY OK              50  72  47  68  40 /  30  30  80  50  40
BORGER TX                  60  73  57  74  49 /  50  50  80  60  50
BOYS RANCH TX              56  74  52  71  45 /  50  40  80  60  50
CANYON TX                  54  72  50  69  46 /  60  50  80  60  50
CLARENDON TX               57  72  56  73  51 /  60  60  70  70  50
DALHART TX                 51  72  47  68  40 /  40  40  80  60  50
GUYMON OK                  53  75  54  72  46 /  50  30  70  60  50
HEREFORD TX                52  72  49  67  45 /  50  50  80  60  50
LIPSCOMB TX                59  78  58  72  52 /  60  50  70  70  50
PAMPA TX                   59  72  55  73  49 /  60  50  70  70  50
SHAMROCK TX                59  75  58  74  52 /  60  60  60  70  50
WELLINGTON TX              59  77  59  74  54 /  60  60  70  70  50

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

99/10
Hazardous weather outlook, Mar 22, 1:00 PM CDT, 5 hours 28 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT THU MAR 22 2007

OKZ001>003-TXZ001>020-231100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT THU MAR 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES THROUGH TONIGHT.
A STORM OR TWO MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY. SOME OF THE STORMS MAY
BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND LOCALIZED FLASH
FLOODING. THE GREATEST THREAT OF HEAVY RAIN WILL BE FRIDAY AFTERNOON
AND FRIDAY NIGHT. THUNDERSTORMS WILL ALSO BE POSSIBLE WEDNESDAY
ACROSS EASTERN SECTIONS OF THE PANHANDLES. AT THIS TIME...SEVERE
THUNDERSTORMS ARE NOT EXPECTED WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS MAY BE ACTIVATED
IN ISOLATED AREAS THROUGH TONIGHT. WEATHER OBSERVERS ARE REQUESTED
TO CALL IN THEIR RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN
AMARILLO.

COCKRELL

In the hours before

Special weather statement, Mar 22, 2:05 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
205 PM CDT THU MAR 22 2007

TXZ010-221930-
HEMPHILL TX-
205 PM CDT THU MAR 22 2007

...STRONG THUNDERSTORM IN HEMPHILL COUNTY...

AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF LAKE MARVIN MOVING NORTHEAST AT
50 MPH.

SMALL HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE
WITH THIS STORM.

WYNNE
Special weather statement, Mar 22, 2:17 PM CDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
217 PM CDT THU MAR 22 2007

TXZ009-010-014-015-222015-
GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-
217 PM CDT THU MAR 22 2007

...STRONG THUNDERSTORM IN NORTHEASTERN GRAY...HEMPHILL...EASTERN
ROBERTS AND NORTHWESTERN WHEELER COUNTIES...

AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS NEAR LEFORS AND CANADIAN...MOVING NORTHEAST AT
35 MPH.

SMALL HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE
WITH THESE STORMS.
Special weather statement, Mar 22, 4:57 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
457 PM CDT THU MAR 22 2007

TXZ020-222230-
COLLINGSWORTH TX-
457 PM CDT THU MAR 22 2007

...STRONG THUNDERSTORM IN EASTERN COLLINGSWORTH COUNTY...

AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WELLINGTON MOVING NORTHEAST AT 30 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Special weather statement, Mar 22, 5:18 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
518 PM CDT THU MAR 22 2007

TXZ018-222245-
ARMSTRONG TX-
518 PM CDT THU MAR 22 2007

...LINE OF STRONG THUNDERSTORMS IN ARMSTRONG COUNTY...

AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 16 MILES SOUTHWEST OF GOODNIGHT TO
NEAR WAYSIDE MOVING NORTHEAST AT 45 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Special weather statement, Mar 22, 5:54 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
554 PM CDT THU MAR 22 2007

TXZ018-222330-
ARMSTRONG TX-
554 PM CDT THU MAR 22 2007

...STRONG THUNDERSTORM IN SOUTHEASTERN ARMSTRONG COUNTY...

AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEASTERN ARMSTRONG COUNTY MOVING EAST AT
30 MPH. VERY HEAVY RAIN AND GUSTY WINDS NEAR 50 MPH MAY OCCUR WITH
THIS STORM.

KRAMAR
Special weather statement, Mar 22, 6:06 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
606 PM CDT THU MAR 22 2007

TXZ019-222330-
DONLEY TX-
606 PM CDT THU MAR 22 2007

...LINE OF STRONG THUNDERSTORMS IN SOUTHERN DONLEY COUNTY...

AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 10 MILES SOUTHWEST OF CLARENDON TO
15 MILES SOUTHWEST OF CLARENDON MOVING EAST AT 30 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE...ALONG WITH HEAVY RAIN.

PEOPLE IN SOUTHERN DONLEY COUNTY...INCLUDING THE CITY OF CLARENDON...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS
AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

KRAMAR

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 8:38 PM CDTSevere Thunderstorm WarningAMADonley67 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.